Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 26, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Mar 26, 2011, 4:23 AM EDT for 5 counties in Florida. It took effect at Mar 26, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2011, 4:23 AM EDT (08:23 UTC)
- In effect from
- Mar 26, 2011, 1:00 PM EDT
- Expired
- Mar 26, 2011, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Nassau County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2991 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071 WWUS82 KJAX 260823 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 423 AM EDT SAT MAR 26 2011 FLZ023>025-030>033-036>038-040-262300- /O.UPG.KJAX.FW.A.0024.110326T1600Z-110326T2300Z/ /O.NEW.KJAX.FW.W.0026.110326T1700Z-110326T2300Z/ BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-PUTNAM- FLAGLER-MARION- 423 AM EDT SAT MAR 26 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES ARE FORECAST TO DECREASE BELOW 35 PERCENT IN THE AFTERNOON AND SUSTAINED SOUTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED. DISPERSION INDICES WILL ALSO BE AROUND 75. WIND GUSTS AROUND 20 MPH ARE POSSIBLE IN THE MID TO LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ ARS
1 follow-up statement
675 WWUS82 KJAX 262314 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 714 PM EDT SAT MAR 26 2011 FLZ023>025-030>033-036>038-040-270015- /O.EXP.KJAX.FW.W.0026.000000T0000Z-110326T2300Z/ BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-PUTNAM- FLAGLER-MARION- 714 PM EDT SAT MAR 26 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ JDS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 25, 9:55 PM EDT, 6 hours 28 minutes earlier.
Area forecast discussion, Mar 25, 9:55 PM EDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 PM EDT FRI MAR 25 2011
.UPDATE...MAIN FORECAST PROBLEM TONIGHT WILL BE VISIBILITY
RESTRICTIONS ASSOCIATED WITH ONGOING FIRES/SMOKE IN SOUTHEAST
GEORGIA. WOULD NOT BE SURPRISED IF A FEW LOCALES EXPERIENCE
VISIBILITIES OF LESS THAN A MILE...ESPECIALLY ACROSS NORTHERN
CLINCH...EASTERN ATKINSON... NORTHERN WARE...BACON AND PIERCE
COUNTIES. A SPECIAL WEATHER STATEMENT WAS RE-ISSUED THIS AFTERNOON
ADDRESSING THE SMOKE AND TRAVEL IMPACTS.
DEW-POINTS HAVE RECOVERED THIS EVENING...WITH LOWER 50S ALREADY
NOTED OVER THE COASTAL COUNTIES. PATCHES OF FOG WILL LIKELY FORM
OVERNIGHT.
WILL UPDATE ZFP SHORTLY.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS DURING THE NEXT 24
HOURS.
&&
.MARINE...
RELAXED PRESSURE GRADIENT WILL KEEP WINDS RATHER LIGHT TONIGHT.
SEAS WILL AVERAGE 2 TO 4 FT. SOUTHERLY FLOW WILL BEGIN TO INCREASE
SATURDAY AFTERNOON. THE GOING FORECAST IS ON TRACK...THUS THE
EVENING FORECAST PACKAGE WILL FEATURE NO CHANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 47 84 61 83 / 0 30 20 50
SSI 53 77 62 80 / 0 10 10 40
JAX 48 84 60 85 / 0 10 10 30
SGJ 51 81 62 83 / 0 0 10 20
GNV 46 85 57 85 / 0 0 10 20
OCF 47 86 58 86 / 0 0 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-DUVAL-FLAGLER-
MARION-NASSAU-PUTNAM-ST JOHNS-UNION.
GA...NONE.
AM...NONE.
&&
ZAPPE/SHULER/KEEGANHazardous weather outlook, Mar 25, 10:46 PM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1046 PM EDT FRI MAR 25 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1046 PM EDT FRI MAR 25 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...AREAS OF SMOKE ACROSS SOUTHEAST GEORGIA... AREAS OF SMOKE WILL CONTINUE ACROSS SOUTHEAST GEORGIA DUE TO SEVERAL ONGOING WILDFIRES. USE CAUTION WHEN DRIVING IN THESE AREAS AS VISIBILITIES MAY BE REDUCED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...SLIGHT RISK OF SEVERE STORMS SUNDAY ACROSS SOUTHEAST GEORGIA AND EXTREME NORTH FLORIDA... LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE SOUTHEAST U.S. ON SUNDAY BRINGING A CHANCE OF THUNDERSTORMS TO SOUTHEAST GEORGIA AND EXTREME NORTH FLORIDA. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL THE MAIN CONCERNS. A SERIES OF FAST MOVING DISTURBANCES COMING IN FROM THE GULF WILL BRING A CONTINUED CHANCE OF THUNDERSTORMS FOR MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ
In the hours before
Special weather statement, Mar 25, 11:42 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1142 PM EDT FRI MAR 25 2011 GAZ132>136-149>154-162>166-261030- APPLING-ATKINSON-BACON-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)- CHARLTON-CLINCH-COFFEE-ECHOLS-GLYNN (COASTAL)-GLYNN (INLAND)- JEFF DAVIS-PIERCE-WARE-WAYNE- 1142 PM EDT FRI MAR 25 2011 ...SMOKE FROM SEVERAL WILDFIRES IN SOUTHEAST GEORGIA WILL RESULT IN VISIBILITY RESTRICTIONS... SEVERAL LARGE FIRES ARE ONGOING IN SOUTHEAST GEORGIA. A LARGE WILDFIRE CONTINUES TO BURN IN THE ARABIA SWAMP IN NORTHERN CLINCH COUNTY WITH ANOTHER LARGE FIRE NEAR THE BACON AND WARE COUNTY LINE. ADDITIONAL FIRES WERE NOTED BETWEEN BROXTON AND DOUGLAS IN COFFEE COUNTY...NEAR WAVERLY IN CAMDEN COUNTY AND NORTHEAST OF SCREVEN IN WAYNE COUNTY. HEAVY SMOKE WILL REDUCE VISIBILITIES TO A MILE OR LESS NEAR AND TO THE EAST OF THESE FIRES. POOR VISIBILITIES ARE LIKELY OCCURRING ALONG HIGHWAY 441 FROM NEAR HOMERVILLE TO PEARSON...ALONG HIGHWAY 441 FROM DOUGLAS TO BROXTON...STATE ROAD 122 AND HIGHWAY 84 FROM HIGHWAY 441 TO WEST OF WAYCROSS...HIGHWAY 23 BETWEEN DIXIE UNION AND ALMA...STATE ROAD 203 FROM BLACKSHEAR TO NEW LACY...AND POSSIBLY STRETCHES OF INTERSTATE 95 IN CAMDEN AND GLYNN COUNTIES. PERIODIC ROAD CLOSURES ARE LIKELY. PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS. DENSE SMOKE WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS AND MOTORISTS ARE URGED TO SHOULD DRIVE WITH CAUTION AND ALLOW FOR EXTRA TRAVEL TIME. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND FORECASTS. ARS
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.